Alert archive / Wisconsin / Gale Warnings in 2017
Gale Warning 11, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Oct 6, 2017, 3:18 PM CDT. It took effect at Oct 7, 2017, 1:00 AM CDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2017, 3:18 PM CDT (20:18 UTC)
- In effect from
- Oct 7, 2017, 1:00 AM CDT
- Expired
- Oct 7, 2017, 3:09 PM CDT
- In force
- 14 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
853 WHUS73 KGRB 062018 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 318 PM CDT FRI OCT 6 2017 LMZ521-541-070430- /O.UPG.KGRB.GL.A.0005.171007T0900Z-171008T0000Z/ /O.NEW.KGRB.GL.W.0011.171007T0600Z-171008T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 318 PM CDT FRI OCT 6 2017 ...GALE WARNING IN EFFECT FROM 1 AM TO 7 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 1 AM TO 7 PM CDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST INCREASING TO 30 KNOTS TONIGHT...VEERING SOUTH. GALE FORCE GUSTS UP TO 40 KNOTS. * WAVES...BUILDING TO 4 TO 6 FEET ON THE BAY AND 8 TO 12 FEET ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-070430- /O.EXT.KGRB.SC.Y.0071.171007T0300Z-171008T0000Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 318 PM CDT FRI OCT 6 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 7 PM CDT SATURDAY... * WINDS...SOUTHEAST INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS LATE TONIGHT...VEERING SOUTH. * WAVES...BUILDING TO 2 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ542-543-070430- /O.EXT.KGRB.SC.Y.0071.171007T0300Z-171008T0900Z/ STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 318 PM CDT FRI OCT 6 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM CDT SUNDAY... * WINDS...SOUTHEAST INCREASING TO 30 KNOTS WITH HIGHER GUSTS LATE TONIGHT...VEERING SOUTH. * WAVES...BUILDING TO 6 TO 9 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
4 follow-up statements
098 WHUS73 KGRB 070234 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 934 PM CDT FRI OCT 6 2017 LMZ521-541-071045- /O.CON.KGRB.GL.W.0011.171007T0600Z-171008T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 934 PM CDT FRI OCT 6 2017 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM CDT SATURDAY... * WINDS...SOUTHEAST INCREASING TO 30 KNOTS LATE TONIGHT...VEERING SOUTH. GALE FORCE GUSTS UP TO 40 KNOTS POSSIBLE ON SATURDAY. * WAVES...BUILDING TO 4 TO 6 FEET ON THE BAY AND 8 TO 12 FEET ON LAKE MICHIGAN LATE TONIGHT INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-071045- /O.CON.KGRB.SC.Y.0071.171007T0300Z-171008T0000Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 934 PM CDT FRI OCT 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SATURDAY... * WINDS...SOUTHEAST INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS LATE TONIGHT...VEERING SOUTH. * WAVES...BUILDING TO 2 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ542-543-071045- /O.CON.KGRB.SC.Y.0071.171007T0300Z-171008T0900Z/ STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 934 PM CDT FRI OCT 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... * WINDS...SOUTHEAST INCREASING TO 30 KNOTS WITH A FEW GUSTS TO 35 KNOTS LATE TONIGHT...VEERING SOUTH. * WAVES...BUILDING TO 6 TO 9 FEET LATE TONIGHT INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
570 WHUS73 KGRB 071019 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 519 AM CDT SAT OCT 7 2017 LMZ521-541-071830- /O.CON.KGRB.GL.W.0011.000000T0000Z-171008T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 519 AM CDT SAT OCT 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...SOUTH INCREASING TO 30 KNOTS. GALE FORCE GUSTS UP TO 40 KNOTS POSSIBLE TODAY. * WAVES...BUILDING TO 4 TO 6 FEET ON THE BAY AND 6 TO 9 FEET ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-071830- /O.CON.KGRB.SC.Y.0071.000000T0000Z-171008T0000Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 519 AM CDT SAT OCT 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...SOUTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES...BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ542-543-071830- /O.CON.KGRB.SC.Y.0071.000000T0000Z-171008T0900Z/ STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 519 AM CDT SAT OCT 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... * WINDS...SOUTH INCREASING TO 30 KNOTS WITH A FEW GUSTS TO 35 KNOTS. * WAVES...BUILDING TO 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
092 WHUS73 KGRB 071524 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1024 AM CDT SAT OCT 7 2017 LMZ521-541-072330- /O.CON.KGRB.GL.W.0011.000000T0000Z-171008T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1024 AM CDT SAT OCT 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...SOUTH 15 TO 25 KTS. GALE FORCE GUSTS UP TO 35 KNOTS POSSIBLE. * WAVES...4 TO 6 FEET ON THE BAY AND 6 TO 9 FEET ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-072330- /O.CON.KGRB.SC.Y.0071.000000T0000Z-171008T0000Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 1024 AM CDT SAT OCT 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...SOUTH 15 TO 25 KNOTS. * WAVES...BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ542-543-072330- /O.CON.KGRB.SC.Y.0071.000000T0000Z-171008T0900Z/ STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1024 AM CDT SAT OCT 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... * WINDS...SOUTH 15 TO 25 KTS WITH GUSTS TO 30 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
255 WHUS73 KGRB 072009 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 309 PM CDT SAT OCT 7 2017 LMZ521-080300- /O.CAN.KGRB.GL.W.0011.000000T0000Z-171008T0000Z/ /O.EXB.KGRB.SC.Y.0071.000000T0000Z-171008T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 309 PM CDT SAT OCT 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTH 15 TO 25 KTS WITH GUSTS TO 30 KNOTS POSSIBLE VEERING WEST LATE THIS EVENING. * WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541-080415- /O.CAN.KGRB.GL.W.0011.000000T0000Z-171008T0000Z/ /O.EXA.KGRB.SC.Y.0071.000000T0000Z-171008T0900Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- 309 PM CDT SAT OCT 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 AM CDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTH 15 TO 25 KTS WITH GUSTS TO AROUND 30 KNOTS VEERING WEST LATE THIS EVENING. * WAVES...5 TO 8 FEET SUBSIDING TO 2 TO 4 FEET OVERNIGHT. LOCALLY HIGHER WAVES POSSIBLE TOWARD THE OPEN WATERS OF LAKE MICHIGAN OFF OF DOOR COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ522-080300- /O.EXT.KGRB.SC.Y.0071.000000T0000Z-171008T0300Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 309 PM CDT SAT OCT 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...SOUTH 15 TO 25 KTS WITH GUSTS TO 30 KNOTS POSSIBLE VEERING WEST LATE THIS EVENING. * WAVES...2 TO 4 FEET SUBSIDING TO 2 FEET OR LESS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ542-543-080415- /O.CON.KGRB.SC.Y.0071.000000T0000Z-171008T0900Z/ STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 309 PM CDT SAT OCT 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... * WINDS...SOUTH 15 TO 25 KTS WITH GUSTS TO AROUND 30 KNOTS POSSIBLE VEERING WEST LATE THIS EVENING. * WAVES...4 TO 7 FT SUBSIDING TO 1 TO 3 FT OVERNIGHT. LOCALLY HIGHER WAVES POSSIBLE TOWARD THE OPEN WATERS OF LAKE MICHIGAN OFF OF DOOR COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Oct 6, 2:29 PM CDT, 49 minutes earlier.
Area forecast discussion, Oct 6, 2:29 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 229 PM CDT Fri Oct 6 2017 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Saturday Issued at 229 PM CDT Fri Oct 6 2017 A positively tilted upper trough over the high Plains will quickly track east and become negatively tilted as it tracks through the western Great Lakes region Saturday afternoon. Showers and thunderstorms will move out ahead of this trough later this afternoon and this evening as a PV anomaly over the Missouri valley tracks out ahead of the main trough. Several rounds of moderate to heavy rain are possible through Saturday as this trough moves through with abundant lift from the PV Anomalies ahead of the main trough and the trough itself as it tracks through on Saturday. The system will have abundant moisture as PWATs soar to 1.5 to around 2 inches. The long period of moderate to heavy rain will bring the possibility of localized flooding as rainfall amounts are expected to get to 1 to 2 inches through Saturday. The rivers most at risk appear to be the Wisconsin and Wolf rivers as well as urban areas. Modest instability will exist with this system, with MUCAPEs on the order of a few hundred J/kg, which will bring thunderstorms at times. However the instability will be meager and fairly shallow so severe weather is not anticipated. Despite the abundant rainfall and cloud cover, temperatures will be well above normal for this time of year with lows in the 50s across the north and west tonight, with lows around 60 across east-central Wisconsin and the lakeshore. On Saturday highs are expected to rise into the 60s across the west and north, with highs around 70 across east-central Wisconsin and the lakeshore. .LONG TERM...Saturday Night Through Friday Issued at 229 PM CDT Fri Oct 6 2017 An active weather period is expected across the northern CONUS as a series of upper troughs/surface cold fronts brings several chances for precipitation. The first system to be in the process of exiting the western Great Lakes Saturday night. The second system is set to potentially impact WI Tuesday/Tuesday night and the good news here is that the model spread has diminished regarding the timing of this system (compared to 48 hour ago). The third system appears much weaker than its predecessors, but still could bring a chance for showers Wednesday night into Thursday. Temperatures are expected to run above normal through Monday, then at or above normal for the rest of the week. Shower chances look to linger over parts of the forecast area into Saturday evening, especially over eastern WI due to weakening cyclonic flow from the departed shortwave trough. Weak surface ridging takes over for the rest of Saturday night which would bring clearing skies from west (mid-evening) to east (by midnight). Min temperatures to be in the middle to upper 40s central WI, lower to middle 50s eastern WI. Models continue to send a weak inverted surface trough into western or central WI by 00z Monday. While there will be enough convergence along this trough to bring some clouds to central WI Sunday afternoon, there is not enough lift or any other forcing mechanism present to generate any precipitation. A southwest wind into WI ahead of the surface trough will keep temperatures running above normal. Look for max temperatures to be in the middle to upper 60s north- central WI, lower 70s elsewhere (slightly cooler near Lake MI). The models now progress this surface trough across most, if not all, of WI Sunday night. Some models yesterday were slowing the trough's movement down as mid-level energy ejects northeast from the Rockies upper trough. While lift/forcing remain very weak, northern WI will reside in the right entrance region of the upper jet and this could trigger a few light rain showers/sprinkles. Do not believe anything more than a slight chance pop is warranted. The rest of the area should see partly cloudy skies with winds veering to the north as the surface trough pushes through. Min temperatures to range from 40-45 degrees north-central, to the middle 50s along Lake MI. The western Great Lakes region to reside on the eastern fringe of high pressure centered over the northern Plains on Monday. Anticipate a continuation of partly cloudy skies with above normal temperatures, although readings will be cooler than Sunday to a north-northeast wind. Look for max temperatures to be in the lower 60s north-central, middle 60s to around 70 degrees elsewhere. Even though the model handling of the next upper trough has improved as far as timing is concerned, there continues to be some run-to-run inconsistencies, especially with the ECMWF. This model now takes all the mid-level forcing/associated precipitation from southern WI southward versus earlier runs of bring this system through WI Monday night into Tuesday. The latest GEM model now basically agrees with this scenario, essentially bringing high pressure across northern sections of the Great Lakes and suppressing any precipitation from reaching any part of northeast WI. The GFS keeps the high pressure farther north (southern Ontario), therefore allowing for some moisture to move into at least southern WI Tuesday afternoon. Based on this new model information, have removed the pops from the north and trimmed pops back across central/east-central WI for both Monday night and Tuesday. Depending on the amount of cloud cover, max temperatures on Tuesday could be the coolest of the long-term with middle 50s north, 55-60 degrees elsewhere. Small rain chances would then continue through Tuesday night as the weakening upper trough passes to our south. Does not look like much (if any) precipitation from this system, plus there is still uncertainty as to the eventual track of the upper trough. Skies should become partly cloudy on Wednesday as the system pulls away from WI and is replaced by weak high pressure. Max temperatures appear to be seasonal with readings generally in the upper 50s to lower 60s. The next shortwave trough quickly sweeps into the Great Lakes late Wednesday night into Thursday. This system is weaker than its predecessors and there are issues with the timing of an associated cold front. The previous forecast was dry for this period, but may not need to at least add a small pop for late Wednesday night into Thursday. Weak high pressure to move into the area for Thursday night before a piece of energy ejects northeastward from a new, stronger upper trough that is forecast to dig into the Pacific Northwest on Friday. We could see the leading edge of showers approach northeast WI by Friday afternoon, although timing this far out is questionable at best. Temperatures are expected to run at or above normal for both Thursday and Friday. && .AVIATION...for 18Z TAF Issuance Issued at 1212 PM CDT Fri Oct 6 2017 Low pressure approaching from the central Plains will bring showers and thunderstorms to central Wisconsin this afternoon and the rest of the area tonight and Saturday. Ceilings and visibilities will fall to IFR this evening and remain there through Saturday. Low level wind shear is also possible this evening. && .MARINE... Issued at 229 PM CDT Fri Oct 6 2017 A strong low pressure system will track through the western Great Lakes region this weekend, bringing moderate to heavy rains and very gusty winds to the region. Winds will increase precipitously tonight, with gusts reaching Gale Force from Sturgeon Bay north late tonight and into the day on Saturday. Further south winds will gust to around 30 knots at times, but winds are expected to stay just below Gale Force during this period. Overall boating conditions will be very rough and unfavorable given the heavy rains and gusty winds. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......Kallas AVIATION.......Kurimski MARINE.........Kurimski
Hazardous weather outlook, Oct 6, 2:41 PM CDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 241 PM CDT Fri Oct 6 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 241 PM CDT Fri Oct 6 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Showers and thunderstorms will produce periods of heavy rain tonight. While severe thunderstorms are not expected, there is potential for urban and small stream flooding. .DAYS TWO THROUGH SEVEN...Saturday through Friday Showers and thunderstorms will continue to produce periods of heavy rain Saturday, with possible urban and small stream flooding. Severe thunderstorms are not anticipated. If the expected one to two inches of rain does fall tonight and Saturday, rivers such as the Wisconsin and Wolf could rise to bankfull or higher early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-071945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 241 PM CDT Fri Oct 6 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight A Gale Warning for southwest gales to 35 knots is in effect late tonight for the central Bay of Green Bay and over the nearshore waters of Lake Michigan north of Sturgeon Bay. Conditions hazardous to small craft are likely for the southern Bay of Green Bay and the nearshore waters of Lake Michigan south of Sturgeon Bay tonight. .DAYS TWO THROUGH SEVEN...Saturday through Friday A Gale Warning for southwest gales to 35 knots is in effect Saturday for the central Bay of Green Bay and over the nearshore waters of Lake Michigan north of Sturgeon Bay. Conditions hazardous to small craft are likely for the southern Bay of Green Bay and the nearshore waters of Lake Michigan south of Sturgeon Bay Saturday. Conditions hazardous to small craft will likely continue Saturday night. Kurimski/Kallas
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 5:52 AM CDT | Small Craft Advisory | GRB | 64 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.